Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 27, 2007, 8:45 PM EDT for Cabell County, Kanawha County, Putnam County, West Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 27, 2007, 9:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Cabell County, WV, Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 24 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:50 PM EDT | TSTM WND DMG | Culloden, WV | NUMEROUS TREES AND POWER LINES DOWN FROM MILTON TO CULLODEN. |
| Jun 27, 8:50 PM EDT | TSTM WND DMG | Hurricane, WV | TREES AND POWER LINE IN CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 280045
SVRRLX
WVC011-039-079-280130-
/O.NEW.KRLX.SV.W.0070.070628T0045Z-070628T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KANAWHA COUNTY IN WEST VIRGINIA...
PUTNAM COUNTY IN WEST VIRGINIA...
CABELL COUNTY IN WEST VIRGINIA...
* UNTIL 930 PM EDT
* AT 843 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CULLODEN...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TEAYS VALLEY BY 855 PM EDT...
NITRO AND ST. ALBANS BY 900 PM EDT...
CROSS LANES...POCA AND INSTITUTE BY 905 PM EDT...
DUNBAR AND 6 MILES NORTH OF SOUTH CHARLESTON BY 910 PM EDT...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3849 8216 3832 8213 3833 8179 3833 8168
3861 8170 3860 8186
$$
261 follow-up statement
000
WWUS51 KRLX 280125
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT WED JUN 27 2007
WVC011-039-079-280135-
/O.EXP.KRLX.SV.W.0070.000000T0000Z-070628T0130Z/
KANAWHA WV-PUTNAM WV-CABELL WV-
925 PM EDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CABELL...PUTNAM AND KANAWHA
COUNTIES EXPIRES AT 930 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3849 8216 3832 8213 3833 8179 3833 8168
3861 8170 3860 8186
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:50 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 27, 7:50 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 750 PM EDT WED JUN 27 2007 .SYNOPSIS... A COLD FRONT BRINGS NEEDED RAINFALL TO THE MOISTURE STARVED MID OHIO VALLEY THURSDAY AND FRIDAY. HIGH PRESSURE AND NORTHERLY FLOW TRANSLATE TO A SEASONAL DRY WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... TRW POPPING UP DUE TO DAYTIME HEATING. BEST AREA TO RECEIVE RAINFALL APPEARS TO BE LOCATIONS W OF THE OHIO RIVER WHERE AN UPR AIR IMPULSE CURRENTLY EXTENDING FROM WRN OH S INTO THE CUMBERLAND PLATEAU IS AND WL BE MOVING E THIS AFTN. FORCING STILL REMAINS IFFY AND WITH THE LACK OF TCU DEVELOPMENT OPTED TO KEEP ISOLD MENTION. ACTIVITY SHOULD FADE SHORTLY AFTER DUSK AS THE CASE THE PAST FEW NIGHTS. FORECAST CHALLENGE REMAINS AREAL EXTENT OF PCPN THU. NAM HAS BACKED OFF ONSET OF QPF...WHILE THE GFS AND SREF MEAN CONTINUE TO BE NSYNC. ONCE AGAIN SIDED WITH THE LATTER TWO FOR THE AFTN PACKAGE...WHICH RESULTED IN INCREASING POPS N OF A LINE FM DWU-EKN TO CAT AND BRINGING LKLY TO A WAYNE-CRW-SNOWSHOE LINE. CHC POPS WILL WORK ELSW IN THE WARM SECTOR. ATMS CONTS TO BE FAVORABLE FOR DOWNPOURS IN ANY STORM. DAY2 CONVECTIVE OUTLOOK STILL HAS MOST OF WV IN A SLGT RISK...BUT WITH PWATS 1-2 STANDARD DEVIATIONS ABOVE NORMAL...WATER LOADING AND A HIGH FZ LVL /NR 13.5KFT/ SHOULD RESULT IN PULSE/MARGINAL TYPE STORMS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE GFS SEEMS TO BE A LITTLE MORE CONSISTENT WITH MOVEMENT OF THE FRONT...AND ALSO IS IN BETTER AGREEMENT WITH SREF. ALSO DO NOT AGREE WITH THE NAM ON THE DECREASE IN QPF. WITH PW VALUES BETWEEN 1.75-2 INCHES...PREFER HIGHER VALUES SOMEWHERE BETWEEN THE NAM AND GFS. THAT SAID...BRINGING CAT POPS THROUGH THURSDAY NIGHT AND CONTINUE LIKELY POPS FROM CRW SOUTH ON FRIDAY. PLENTY OF UPPER SUPPORT NOTED WITH RRQ OF H250 JET...AND FRONTAL PROGESSION WILL BE SLOWED BY A WAVE OR TWO ALONG IT. SEVERE THREAT WILL CONTINUE TO BE FAIRLY LIMITED WITH WATER LOADING...AND LOSS OF INSTABILITY THURSDAY NIGHT AND FRIDAY MORNING. STILL...WITH PLENTY OF MOISTURE AVAILABLE (12-14C H850 DEWPOINTS AND CONTINUED HIGH PWS) THINK INGREDIENTS ARE COMING TOGETHER FOR 1 TO 2 INCHES OF RAIN OVER MUCH OF THE CWA. RAIN WILL MOSTLY COME TO AN END BY MIDDAY FRIDAY ACROSS THE NW HALF OF CWA. ONLY SPOTTY SHOWERS ARE FORESEEN ACROSS THE SOUTH BY FRIDAY EVENING. DRYING ATMOSPHERE WILL BE THE STORY SATURDAY AND SATURDAY NIGHT AS SURFACE HIGH BUILDS IN AND CWA GETS INTO FRONT REGION OF H500 RIDGE. COULD BE A DENSE FOG IN SOME LOCATIONS FOR SUNDAY MORNING. GENERALLY LIKED MAV/MEX NUMBERS FOR TEMPERATURES OVERALL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LITTLE CHANGE NEEDED TO HPC GRIDS NEEDED. CONTINUED IDEA OF DRY WEATHER AND SEASONABLE TEMPERATURES FOR SUNDAY AND MONDAY...AS SURFACE HIGH AND UPPER RIDGE REMAIN IN PLACE. RIDGE BREAKS DOWN SOMEWHAT STARTING TUESDAY...AND RETURN FLOW SETS UP AS SURFACE HIGH MOVES OFF THE COAST. FRONTAL BOUNDARY PASSING THROUGH AT THE END OF THIS WEEK MAY TRY TO MAKE A RUN BACK NORTH AS A WARM FRONT. PROBABLY NOT NEARLY THE MOISTURE/SUPPORT IT HAD PREVIOUSLY...BUT SHOULD BE ENOUGH LIFT FROM OVERRUNNING TO SUPPORT CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CB ACTIVITY SHOULD DIMINISH IN THE NEXT FEW HOURS AS THE SUN SETS AND TAKES AWAY SOME OF THE ENERGY. WILL SEE MVFR VISIBILITY OVERNIGHT...WITH EKN GOING TO IFR. MAY NOT RECOVER MUCH IN THE MORNING AS A COLD FRONT DROPS SOUTH AND BRINGS MORE SHOWERS AND THUNDERSTORMS...ALTHOUGH FEEL MOST LOCATIONS SHOULD SEE A FEW HOURS EARLY OF VFR VISIBILITIES. WILL EXPECT CEILINGS TO DROP BELOW MVFR AS THE DEEPER MOISTURE PUSHES THROUGH THE REGION. OUTLOOK...18Z THUR THROUGH MON...IFR WX IN RW/TRW FRI. IN ADDITION IFR PREDAWN FG PSBL SAT AND SUN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...29 SHORT TERM...CL/29 LONG TERM...CL AVIATION...26
Hazardous weather outlook, Jun 27, 3:49 AM EDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT WED JUN 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-280800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 349 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WITH THE FRONT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 6:06 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 606 PM EDT WED JUN 27 2007 WVZ019-020-029-030-272245- GILMER WV-LEWIS WV-DODDRIDGE WV-RITCHIE WV- 606 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL GILMER COUNTY...OR ABOUT 9 MILES NORTH OF GLENVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CAMDEN... ALUM BRIDGE...NEWBERNE...TROY...LINN AND LEOPOLD. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 0.75 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 27, 6:10 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 610 PM EDT WED JUN 27 2007 WVZ005-013-024-272245- WAYNE WV-LINCOLN WV-MINGO WV- 610 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 610 PM EDT...A STRONG THUNDERSTORM WAS 17 MILES SOUTHWEST OF HARTS...OR ABOUT 10 MILES EAST OF INEZ...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CRUM... WILSONDALE...BREEDEN...NAUGATUCK AND KERMIT. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 27, 6:41 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 641 PM EDT WED JUN 27 2007 KYZ105-272315- LAWRENCE KY- 641 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 641 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF BLAINE... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HOUCKVILLE...FALLSBURG...MARTHA...YATESVILLE LAKE STATE PARK AND LOUISA. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Special weather statement, Jun 27, 6:57 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 657 PM EDT WED JUN 27 2007 WVZ020-031-280000- DODDRIDGE WV-HARRISON WV- 657 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 657 PM EDT...A STRONG THUNDERSTORM WAS OVER SALEM...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF SUMMIT...MEADOWBROOK...WALLACE...BLANDVILLE...NEW MILTON AND AVON. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.25 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 27, 8:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 813 PM EDT WED JUN 27 2007 OHZ086-087-WVZ006-007-014-280115- LAWRENCE OH-GALLIA OH-PUTNAM WV-MASON WV-CABELL WV- 813 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 813 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER LAKE VESUVIUS...OR ABOUT OVER IRONTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE LAKIN...SOUTHSIDE...GRIMMS LANDING...LETART...ASHTON AND GALLOPOLIS FERRY. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS AT LEAST THROUGH 915 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 27, 8:34 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 834 PM EDT WED JUN 27 2007 WVZ047-280115- RANDOLPH WV- 834 PM EDT WED JUN 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 834 PM EDT...STRONG THUNDERSTORMS HAVE DEVELOPED EXTENDING 24 MILES SOUTHWEST OF ELKINS...OR ABOUT 22 MILES SOUTH OF BUCKHANNON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE CHEAT BRIDGE...MINGO...BOWDEN...GLADY...PICKENS AND MONTERVILLE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS OF NEAR 1 INCH PER HOUR ARE ALSO EXPECTED. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Webster | 29 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.